Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 314, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Oct 9, 2001, 10:19 PM CDT for Greene County, Missouri. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Oct 9, 2001, 10:19 PM CDT (03:19 UTC)
- Expired
- Oct 9, 2001, 11:00 PM CDT
- In force
- 41 min
- Issued by
- NWS Springfield, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Greene County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.3 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 745 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
212 WUUS53 KSGF 100320 SVRSGF MOC077-100400- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 1019 PM CDT TUE OCT 9 2001 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GREENE COUNTY IN SOUTHWEST MISSOURI * UNTIL 1100 PM CDT * AT 1018 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ASH GROVE TO HALLTOWN...AND MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORMS WILL BE NEAR... WILLARD BY 1030 PM CDT. SPRINGFIELD...FAIR GROVE BY 1045 PM CDT. THE TOWNS OF SACVILLE...CAVE SPRINGS...BOIS DARC...GLIDEWELL AND EBENEZER ARE ALSO IN THE PATH OF THESE STORMS. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 3743 9351 3716 9362 3717 9307 3742 9308 BOOKBINDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 9, 3:40 PM CDT, 6 hours 39 minutes earlier.
Area forecast discussion, Oct 9, 3:40 PM CDT, 6 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR FLASH FLOOD WATCH NATIONAL WEATHER SERVICE SPRINGFIELD MO 340 PM CDT TUE OCT 9 2001 DECIDED TO ISSUE A FLASH FLOOD WATCH FOR WEDNESDAY FOR OUR WESTERN ZONES. LOOKS LIKE ACTIVE WEATHER PATTERN SETTING UP AS ADVERTISED THIS AFTERNOON. EXPANDING AREA OF SHOWERS/STORMS EXTENDS FROM PARSONS SEWD TO NEAR FORT SMITH. EXPECT THIS AREA OF PRECIP TO CONTINUE SPREADING NORTHEAST AS INITIAL SHORTWAVE MOVES ACROSS THE REGION. LATEST AVN SEEMS TO HAVE THE BEST HANDLE ON FIRST ROUND OF PRECIP. SECOND ROUND DEVELOPING OVER CENTRAL KS/WEST CENTRAL OK WILL MOVE IN AROUND MIDNIGHT. HAVE BEEN LOOKING AT SEVERE WEATHER AND HEAVY RAINFALL PARAMETERS FOR EARLY PERIODS. MESOETA SOUNDING FORECAST SHOW LIS FROM -1 TO -5 WITH CAPES AS HIGH AS 1800 J/KG. HELICITY VALUES ARE JUMPING UP TO OVER 450 M2/S2 TONIGHT...NO SUPRISE THERE WITH GIVEN/FORECAST WIND PROFILES. OVERALL THERE IS ENOUGH POTENTIAL GIVEN APPROACHING DYNAMICS TO CONTINUE MENTION OF SEVERE IN ZONES FOR TONIGHT...ESPECIALLY OVER AREAS WEST OF SPRINGFIELD. CHECKING OUT HEAVY RAIN POTENTIAL...PWS AVERAGE 1-1.5 INCHES WITH K INDICES HOVERING AROUND 30. PROGGED FAST MOVEMENT OF STORMS SHOULD LIMIT FLOOD THREAT...BUT TWO OR THREE BLASTS OF HEAVY RAIN MAY BE ENOUGH TO PRODUCE FLOODING IN LOW/FLOOD PRONE AREAS. STILL EXPECT FROPA BEGINNING LATE WEDNESDAY AFTERNOON FOR NORTHWEST ZONES...THEN CLEARING AREA BY MIDNIGHT THURSDAY. CURRENT TREND WITH PRECIP THROUGH THURSDAY MORNING STILL LOOKS GOOD...WITH DRY CONDITIONS THROUGH EARLY FRIDAY. WILL BRING MENTION OF PRECIP BACK IN ZONES FOR FRIDAY NIGHT THROUGH SATURDAY...AS SECONDARY FRONT AND COLDER AIR PUSHES INTO THE REGION. ALSO CONTINUED TREND OF COOLER TEMPERATURES FOR SUNDAY THROUGH TUESDAY. LATEST MRF INTRODUCES PRECIP ON MONDAY. HOWEVER...WITH TOO MUCH INCONSISTENCY FROM PREVIOUS RUN...WILL LEAVE FORECAST DRY FOR NOW. PRELIMINARY FORECAST GUIDANCE FOR COORDINATION PURPOSES ONLY...FCSTID = 17/MMT SGF 60 68 51 63 / 100 80 60 20 JLN 63 69 52 65 / 100 80 60 10 UNO 58 66 54 63 / 80 80 60 40 VIH 60 68 51 62 / 80 80 60 40 .SGF... MO...FLASH FLOOD WATCH FOR WEDNESDAY WEST CENTRAL/EXTREME SOUTHWEST MISSOURI ZONES 066-067-077-078-088-089-093-094-101. KS...FLASH FLOOD WATCH FOR WEDNESDAY SOUTHEAST KANSAS ZONES 073-097-101.
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 8:47 PM CDT | Severe Thunderstorm Warning | SGF | Newton | 43 min |
| Oct 9, 9:21 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 39 min |
| Oct 10, 2:24 AM CDT | Flash Flood Warning | SGF | Dade, Greene, Jasper, Lawrence, Newton, Polk | 6 hr |
| Oct 10, 10:53 AM CDT | Severe Thunderstorm Warning | SGF | Barry, Lawrence | 52 min |
| Oct 10, 11:10 AM CDT | Severe Thunderstorm Warning | SGF | Christian, Greene | 50 min |
| Oct 10, 12:08 PM CDT | Severe Thunderstorm Warning | SGF | Laclede | 67 min |
| Oct 10, 12:20 PM CDT | Severe Thunderstorm Warning | SGF | Camden | 40 min |
| Oct 10, 4:51 PM CDT | Severe Thunderstorm Warning | SGF | Stone, Taney | 54 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.